Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 59, NWS Amarillo, TX

June 1, 2007Oldham County, Texas

NWS Amarillo, TX issued this tornado warning at Jun 1, 2007, 7:49 PM CDT for Oldham County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2007, 7:49 PM CDT (00:49 UTC)
Expired
Jun 1, 2007, 8:15 PM CDT
In force
26 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Oldham County, TX

The radar

The Amarillo radar (KAMA), 62 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2380 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KAMA 020049
TORAMA
TXC359-020115-
/O.NEW.KAMA.TO.W.0059.070602T0049Z-070602T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
749 PM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 815 PM CDT

* AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME
  SOUTH CENTRAL OLDHAM COUNTY...OR ABOUT NEAR VEGA...MOVING NORTHEAST
  AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF THE INDICATED COUNTY...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3523 10232 3522 10250 3518 10249 3518 10231

$$

KRAMAR
2 follow-up statements
000 
WWUS54 KAMA 020106
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
806 PM CDT FRI JUN 1 2007

TXC359-020115-
/O.CON.KAMA.TO.W.0059.000000T0000Z-070602T0115Z/
OLDHAM TX-
806 PM CDT FRI JUN 1 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTHERN 
OLDHAM COUNTY...

AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER EXTREME SOUTH 
CENTRAL OLDHAM COUNTY...OR 3 MILES SOUTHEAST OF VEGA...MOVING EAST 
AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF THE INDICATED COUNTY...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3523 10232 3522 10250 3518 10249 3518 10231

$$

KRAMAR
000 
WWUS54 KAMA 020116
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
816 PM CDT FRI JUN 1 2007

TXC359-020126-
/O.EXP.KAMA.TO.W.0059.000000T0000Z-070602T0115Z/
OLDHAM TX-
816 PM CDT FRI JUN 1 2007

...THE TORNADO WARNING FOR SOUTHERN OLDHAM COUNTY EXPIRES AT 815 PM 
CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM AND POSSIBLE TORNADO HAVE WEAKENED...THUS THE TORNADO
WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3523 10232 3522 10250 3518 10249 3518 10231

$$

KRAMAR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 1, 6:58 PM CDT, 51 minutes earlier.

Area forecast discussion, Jun 1, 6:58 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
658 PM CDT FRI JUN 1 2007

.AVIATION...
CONVECTION ALONG THE FRONT WILL PERSIST THIS EVENING...LIKELY
AFFECTING KAMA OVER THE NEXT FEW HOURS. MVFR CIGS WILL ACCOMPANY
THESE STORMS...WITH IFR OR WORSE VSBYS IN THE HEAVIER CORES. IFR CIGS
HAVE ALREADY MOVED INTO KGUY BEHIND THE COLD FRONT WITH NORTHERLY
WINDS AROUND 15 KTS. THESE CIGS SHOULD PERSIST THROUGH THE
NIGHT...EVENTUALLY LIFTING BY AROUND 15Z. WE COULD SEE SOME CIGS AT
KDHT AS WELL...BUT GENERALLY VFR CONDITIONS ARE EXPECTED TO PREVAIL
AT KAMA AND KDHT. SURFACE WINDS MAY HAVE A HARD TIME TURNING ALL THE
WAY AROUND THE SOUTH ACROSS THE NORTHERN CWA TOMORROW...SO WE HAVE
GONE WITH A MORE EASTERLY WIND. THIS UPSLOPE FLOW AND ADEQUATE
INSTABILITY WILL RESULT IN ADDITIONAL TSRA DURING THE AFTERNOON
HOURS. CB REMARKS HAVE BEEN INCLUDED AT KAMA AND KDHT.

JOHNSON

&&

.PREV DISCUSSION... /ISSUED 341 PM CDT FRI JUN 1 2007/

DISCUSSION...
COLD FRONT IS CURRENTLY MOVING SOUTH ACROSS THE PANHANDLES AND IS
LOCATED FROM A LIBERAL TO TUCUMCARI LINE. STRATOCU BEHIND THE FRONT
INDICATES LOW LEVEL STABILITY HAS YET TO BE OVERCOME AND MAY VERY
WELL PREVENT ANY STORM DEVELOPMENT THIS EVENING. TO THE SOUTH OF THE
COLD FRONT AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION HAS KEPT TEMPS
DOWN THIS AFTERNOON AND ENHANCING STABILITY IN THE SOUTHEASTERN TEXAS
PANHANDLE. AT PRESENT...THE MOST INSTABILITY RESIDES IN KANSAS WHERE
UPPER DYNAMICS ARE STRONGER INITIATING CONVECTION ALONG THE
FRONT...AND TO OUR SOUTH WHERE TEMPS HAVE WARMED TO THE POINT OF
INITIATING CONVECTION ALONG THE OUTFLOW BOUNDARY. WENT AHEAD AND KEPT
POPS IN THE CHANCE CATEGORY WITH HIGHS POPS IN THE SOUTHEAST WHERE
GREATER MOISTURE RESIDES BUT MUST ALSO KEEP AN EYE OUT WEST WHERE
MOUNTAIN CONVECTION MAY MOVE INTO OUR CWA.

POPS WILL CONTINUE THROUGH THE WEEKEND AS DISTURBANCES MOVE THROUGH
NORTHWESTERLY FLOW ALOFT. AS SUCH WILL LEAVE HIGHEST POPS IN THE
TONIGHT PERIOD SINCE THUNDERSTORMS SHOULD BE FORMING ALONG THE
MOUNTAINS TO OUR WEST AND MOVE INTO THE PANHANDLES AFTER 6 PM. HAVE
WARMER TEMPS THIS WEEKEND BUT THAT WILL DEPEND ON THE EXTENT OF
OVERNIGHT CONVECTION AND OUR ABILITY TO RECOVER.

BRIEF RIDGING FINALLY MOVES OVER THE AREA EARLY NEXT WEEK WHICH COULD
ALLOW FOR SOME OF THE HIGHEST TEMPERATURES TO DATE THANKS TO AN
UNSEASONABLY COOL START TO THE YEAR...WE HAVE NOT BEEN ABOVE 87 AT
AMA YET THIS YEAR HOWEVER ANOTHER UPPER LOW DIGS DOWN TOWARD THE
LATTER PART OF NEXT WEEK WHICH MAY BRING ANOTHER COLD FRONT INTO THE
AREA AND BRING RAIN CHANCES. FOR NOW WENT WITH MODEST COOLING AND
WILL LEAVE OUT MENTION OF POPS...THOUGH THIS MAY NEED CHANGING IF
SUCCESSIVE MODEL RUNS CONTINUE TO SHOW A FRONT.

HENNIG

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

24/02
Hazardous weather outlook, Jun 1, 1:00 PM CDT, 6 hours 49 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI JUN 1 2007

OKZ001>003-TXZ001>020-021100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES THROUGH TONIGHT. SOME OF THESE STORMS MAY REACH
SEVERE LEVELS ESPECIALLY ACROSS THE SOUTHERN HALF OF THE TEXAS
PANHANDLE. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE
THE PRIMARY THREAT MAINLY IN THE AFTERNOON AND EVENING HOURS.
ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH SUNDAY NIGHT...AND THEN AGAIN MONDAY NIGHT. SOME
STORMS MAY BECOME SEVERE ON SATURDAY AND SUNDAY DURING THE AFTERNOON
AND EVENING HOURS...WITH THE MAIN THREATS BEING LARGE HAIL AND
DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY RAINFALL WILL
CONTINUE.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE
ACTIVATION THROUGH THIS EVENING.

SCHNEIDER

In the hours before

Local storm report, Jun 1, 6:41 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
641 PM CDT FRI JUN 01 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             3 E PALO DURO CANYON    34.95N 101.62W
06/01/2007  E0.88 INCH       ARMSTRONG          TX   PUBLIC

            INTERSECTION OF CR 1 AND FM 1258

&&

MJ
Local storm report, Jun 1, 6:53 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
653 PM CDT FRI JUN 01 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             3 NW VEGA               35.28N 102.46W
06/01/2007  E0.88 INCH       OLDHAM             TX   TRAINED SPOTTER

&&

MJ
Special weather statement, Jun 1, 6:55 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
655 PM CDT FRI JUN 1 2007

TXZ003-004-009-020030-
HANSFORD TX-OCHILTREE TX-ROBERTS TX-
655 PM CDT FRI JUN 1 2007

...STRONG THUNDERSTORM IN SOUTHEASTERN HANSFORD...SOUTHWESTERN
OCHILTREE AND NORTHWESTERN ROBERTS COUNTIES...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME SOUTHWESTERN OCHILTREE COUNTY MOVING
EAST AT 10 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Local storm report, Jun 1, 7:03 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
703 PM CDT FRI JUN 01 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             6 N ADRIAN              35.36N 102.66W
06/01/2007  E1.50 INCH       OLDHAM             TX   TRAINED SPOTTER

&&

JC
Local storm report, Jun 1, 7:18 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
718 PM CDT FRI JUN 01 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             3 NW VEGA               35.28N 102.46W
06/01/2007  E0.88 INCH       OLDHAM             TX   TRAINED SPOTTER

&&

JC
Local storm report, Jun 1, 7:24 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
724 PM CDT FRI JUN 01 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0716 PM     HAIL             23 NNE HEREFORD         35.13N 102.24W
06/01/2007  E1.00 INCH       DEAF SMITH         TX   PUBLIC

            HAIL BEGAN AT 716 PM AND WAS GROWING LARGER

&&

MRK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:14 PM CDTSevere Thunderstorm WarningAMADeaf Smith76 min
Jun 1, 8:13 PM CDTSevere Thunderstorm WarningAMAPotter62 min
Jun 1, 8:35 PM CDTSevere Thunderstorm WarningAMAHutchinson39 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.